Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Undergone Radio Catheter Ablation for treatment of Atrial Fibrillation. Taking Cordarone, Calaptin. Correct?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5273 Questions
I have undergone Radio Catheter Ablation for treatment of Atrial Fibrillation in March,2012 and I am a RHD patient too.
My Cardiologist has advised me to take Acitrom 2 & 3 every alternate days to keep the INR betwee 2-3 and in last October I had a Check-up under him and everything found normal. But, with taking Acitrom , I have been experiencing severe pruritus which is mostly triggered by sudden entering in a crowded/polluted area and also I have been noticing that it comes sometimes whenever I do bend for something. I may like to put the details of remedies which I am advised to everyday:
1) Cordarone 100-OD
2) Thyronorm-100 mcg-OD( my present TSH is 7.2)
3) Calaptin 80 -Three times daily.
4) Nexpro40-OD
5)Lasix-20 mg-OD
6) Ecosprin75 -OD
7) Acitrom 2 & 3 mg-OD
8) Cardace 2.5 -OD
Would please advise me what should I do now !
Posted Fri, 22 Feb 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

In your case, anticoagulation is required for long term, possibly life long.

Acitrom is a good drug for the purpose. However, in your case, there are two problems with it- 1. Pruritus, as a side effect of the drug; 2. Need to check PT/INR on a regular basis (it is inconvenient, money is required for the test, need to go to hospital for the test, etc).

For you, there are two alternative medications for the same purpose (anticoagulation):

1. Dabigatran (Pradaxa)- approved by FDA for atrial fibrillation patients. With this, you do not need to check PT/INR. You have to take same fixed dose everyday. Moreover, pruritus does not occur with this. This medicine is easily available in India.

2. Warfarin- with this, pruritus may stop, but you would still have to do PT/INR blood test. Please discuss these alternatives with your doctor.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor